Positivity of patch tests in cutaneous reaction to diclofenac. Two case reports

A. Romano, F. Pietrantonio, M. Di Fonso, A. Garcovich, C. Chiarelli, A. Venuti, C. Barone

Research output: Contribution to journalArticlepeer-review

Abstract

Immune-mediated reactions to NSAIDs are unusual. We have observed two cases of maculopapular eruptions occurring 48-72 h after administration of diclofenac sodium. Patch tests performed with diclofenac were positive. The histopathologic findings resembled those of contact dermatitis with different degrees of dermal involvement. Clinical, allergologic, and histopathologic patterns strongly suggest a type IV mechanism of hypersensitivity. Patch tests play an important role in the assessment of possible immunologic mechanisms underlying cutaneous reactions to drugs.

Original languageEnglish
Pages (from-to)57-59
Number of pages3
JournalAllergy: European Journal of Allergy and Clinical Immunology
Volume49
Issue number1
Publication statusPublished - 1994

Keywords

  • diclofenac
  • hypersensitivity reaction
  • skin tests

ASJC Scopus subject areas

  • Immunology

Fingerprint

Dive into the research topics of 'Positivity of patch tests in cutaneous reaction to diclofenac. Two case reports'. Together they form a unique fingerprint.

Cite this